Feels a lot less interesting than I thought it might. The pharmacist said this is the “highest dose of prednisone that leaves you in the wakey talky world”, but I honestly haven’t felt much from it at all except a continuing decrease in my autoimmune symptoms, which is absolutely fantastic. The first few days I felt a little stoned, which was odd, and now sometimes the bottoms of my feet tingle, which is also odd, but not a problem. Sometimes my spit tastes bitter no matter what I eat, like the bitter taste of the pills has percolated through my whole system.
The best part, perhaps due to the prednisone but possibly also due to my excellent diet and the fact that I haven’t had caffeine for a month, is that I’ve been waking up at 6am fully energized for the day. Prednisone has a common side effect of insomnia, but I’ve been drifting off to sleep easily and sleeping deeply, like I usually do, but instead of needing around ten hours of sleep I seem to be content with seven or eight. I love this! It means ocean sunrises and hours and hours to fill with whatever I please that doesn’t involve the outdoors or too much heavy lifting: mostly blogging, cooking, cleaning, getting back into working on my latest novel, bothering the cats.
My understanding of the super high steroid dose is that it will calm down my immune system and shock it back into normal function, which it already seems to be doing, giving my muscles a chance to rebuild. Before long I’ll be able to lower the dose and go off it and hopefully that will be the end of this whole thing!
In the meantime I’m glad I’m doing this super nutritious anti-inflammatory diet to back my body up in its healing: my metabolism and digestion are happier than they ever are and my skin looks better than it has in a decade (and I really doubt that’s from the prednisone).